MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC CANNULATED CHISEL FOR CHILD & ADOLESCENT OSTEOTOMY PLATES; CHISEL, SURGICAL, MANUAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC CANNULATED CHISEL FOR CHILD & ADOLESCENT OSTEOTOMY PLATES; CHISEL, SURGICAL, MANUAL
Catalog Number 332.175
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported during a procedure on (b)(6) 2020, the surgeon attempted to put the cutting guide on the chisel via the blunt end and it would not go on.Upon inspection each of the three chisels were found to have burred ends as a result of hammer blows to insert the chisel into bone.The surgeon decided to not use the cutting guide.It is unknown if there was surgical delay.The procedure was completed successfully.Concomitant device reported: unknown hammer (part # unknown, lot # unknown, quantity unknown), unknown cutting guide (part # unknown, lot # unknown, quantity unknown).This is report 3 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection: the seat-chisel cann ø2 f/child-hip-pl 4.5+f (part #: 332.175, lot #: 6847763) was received at us cq.Upon visual inspection, the complaint device was slightly bent at the distal end.Minor scratches were also observed on the surface of the device.The scratches are expected due to the device being in use.Device failure/defect identified? yes.Dimensional inspection: no dimensional inspection was preformed due to the post-manufacturing damage.Document/specification review: (current and manufactured) was reviewed.No design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion: this complaint is confirmed as the as received condition of the device showed the device being slightly bent at the distal end.No definitive root cause could be determined based on the provided information but the deformation could likely due to the device experiencing stress with it was design to withstand.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history part # 332.175, synthes lot # 6847763, supplier lot # na, release to warehouse date: 31 jan 2012, manufactured by synthes jennersville , no ncr's were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CANNULATED CHISEL FOR CHILD & ADOLESCENT OSTEOTOMY PLATES
Common Device Name
CHISEL, SURGICAL, MANUAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10521880
Report Number2939274-2020-04096
Device Sequence Number2680153
Product Code FZO
UDI-Device Identifier07611819741386
UDI-Public(01)07611819741386
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number332.175
Device Lot Number6847763
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2020
Initial Date Received by Manufacturer 07/16/2020
Supplement Date Received by Manufacturer10/21/2020
Initial Report FDA Received Date09/11/2020
Supplement Report FDA Received Date10/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - CUTTING GUIDE; UNK - IMPACTION INSTRUMENTS: HAMMER/MALLET: TRAUMA